MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 2-LUMEN SPHINCTEROTOME V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 2-LUMEN SPHINCTEROTOME V
Model Number KD-V211M-0720
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001); Pancreatitis (4481); Unspecified Hepatic or Biliary Problem (4493)
Date of Event 02/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted to report the user's experiences and investigation findings.The devices referenced in this report were not returned to olympus for physical evaluation.The device history record (dhr) for the complaint devices could not be reviewed since the serial numbers were not provided.Olympus does not ship any device that does not meet all design and safety specifications.Conclusion: no malfunction of any olympus device was reported in any procedure described in this article.From the information reported, it is presumed that the causes of the reported events are not due to product defects, but the definitive cause could not be established.
 
Event or Problem Description
It is reported in the literature titled "second endoscopic retrograde cholangiopancreatography after failure of initial biliary cannulation: a single institution retrospective experience", patients experienced adverse events during and/or after endoscopic retrograde cholangiopancreatography (ercp) procedures using a single use, double lumen sphincterotome.Study aim: this retrospective study described the second endoscopic retrograde cholangiopancreatography after failure of initial biliary cannulation.Study method: a total of 4,136 ercps were performed.Of these, 579 (15.2%) ercps referred to difficult cannulation.A total of 94 patients (2.3%) who met the study inclusion criteria were identified.Ercp was performed using a therapeutic duodenoscope (pentax ed34-i10t 4.2; pentax medical) and endoscopic accessories (boston scientific and olympus corporation), standard biliary cannulation was performed with the guidewire-assisted technique.A double lumen pull-type sphincterotome (olympus) preloaded with a hydrophilic guidewire (hydra jagwire; boston scientific) was used in this technique.Needle-knife sphincterotomy (nks) was performed with a needle-knife sphincterotome (triple-lumen microknife xl; boston scientific).Study results: for the 56 patients in whom a second ercp was attempted, biliary access was achieved in 47 cases, equating to a success rate of 83.9%.The nine failed second ercp patients did not undergo a third ercp.The adverse events were not severe.After the first ercp, 5 patients experienced pancreatitis, 1 patient suffered duodenal perforation, 2 patients experienced mild cholangitis and 1patient suffered delayed bleeding.After the second ercp, 3 patients suffered pancreatitis and 2 patients experienced mild cholangitis.Conclusion: this study concluded that a second ercp following failure of an initial biliary cannulation appeared to be safe and effective.For most clinically stable patients with an unsuccessful initial ercp, a second ercp after 2-4 days may be an optimal strategy.Preoperative normal serum bilirubin levels may be a risk factor that can be used for predicting cannulation failure of a second ercp procedure.Among the 94 patients in whom initial cannulation failed, 9 adverse events were recorded (9.6%); 5 occurred in patients who underwent a second ercp.In total, the adverse events were not severe.After the first ercp, 5 patients experienced mild pep, 1 patient suffered duodenal perforation, 2 patients experienced mild cholangitis and 1 patient suffered delayed bleeding.After the second ercp, 3 patients suffered moderate pep and 2 patients experienced mild cholangitis.The duodenal perforation was repaired through the endoscopic channel.All cases of pep and cholangitis were treated conservatively and the patients recovered within a few days.There was no significant difference in adverse events following two ercps (4 vs.3, p=1.000).There were also no adverse events between the second ercp group and the no repeat ercp group.There were no ercp related mortalities.These is no report of olympus device malfunction in any procedure described in this literature.

Brand Name
SINGLE USE 2-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14406846
Report Number8010047-2022-08292
Device Sequence Number2619219
Product Code KNS
UDI-Device Identifier04953170382727
UDI-Public04953170382727
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-V211M-0720
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2022
Initial Report FDA Received Date05/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown